MAUDE Adverse Event Report: COMPANION MEDICAL INPEN

COMPANION MEDICAL INPEN
Model Number INPEN
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a discrepancy occurred between the selected dose amount and (b)(6) logbook amount.On (b)(6) 2020, the patient dosed 5.5 units of insulin, however the logbook displayed 1.0 unit.The patient dosed an additional 4.5 units of insulin to accommodate the discrepancy.Consequently, the patient's blood glucose levels dropped to 37 mg/dl.The patient drank juice and injected glucagon to raise her blood glucose levels.Professional medical attention was not requested by the patient.This inpen was not returned, so an investigation was not possible and a root cause could not be determined.Cloud data was reviewed and supported customer allegation, however a root cause could not be determined.No additional information is available.
 
Event or Problem Description
The returned device was paired successfully to a samsung s10.Test doses of 5.0u were attempted five times.All doses were recorded accurately in the logbook, however some bluetooth latency was observed.The last three test doses were not displayed until the final 5th dose was dispensed and logged.The test was performed a second time and all doses were logged accurately in the logbook and no latency was observed- the doses were logged immediately.The patient's manually entered glucose data is contrary to the complaint description; the blood glucose levels were above 250 mg/dl.For the week of (b)(6) 2020.The customer complaint of dose log inaccuracies could not be confirmed and a root cause could not be determined.
 
Additional Manufacturer Narrative
B5: narrative- additional.H2: type of report: additional.H3: device evaluation- additional.H6:type of investigation, investigation finding, conclusion - additional.

Brand Name
INPEN
Common Device Name
INPEN
Manufacturer (Section D)
COMPANION MEDICAL
12230 world trade dr
suite 100
san diego, ca
MDR Report Key10296191
Report Number3012822846-2020-00004
Device Sequence Number2496500
Product Code FMF
UDI-Device Identifier10862088000313
UDI-Public10862088000313
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192841
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Model NumberINPEN
Device Catalogue NumberINPEN-100EL-BL
Device Lot NumberB93AN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR